Advertisement

Reactions Weekly

, Volume 1781, Issue 1, pp 193–193 | Cite as

Immunosuppressants

Multiple infections: case report
Case report
  • 45 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A boy [exact age at reactions onsets not stated] developed multiple infections, including two episodes of urinary tract infections, herpes labialis, Candida infection, positive serum PCR for cytomegalovirus, BK virus-associated nephropathy (BKVAN) and BK virus pneumonia during immunosuppression therapy with basiliximab, mycophenolate mofetil, prednisolone and tacrolimus following renal transplantation.

The boy, who was diagnosed with nephrotic syndrome at 8 years of age, progressed to end-stage renal disease over the years. His medical history was significant for meningitis, and use of prednisolone, ciclosporin [Cyclosporin A] and cyclophosphamide. Therefore, at the age of 15 years, he underwent renal transplantation. Immunosuppression therapy comprised basiliximab as induction...

Reference

  1. Duzova L, et al. Bk virus associated nephropathy and severe pneumonia in a kidney transplanted adolescent with schimke immuneosseous-dysplasia. Turkish Journal of Pediatrics 61: 111-116, No. 1, 2019. Available from: URL: http://doi.org/10.24953/turkjped.2019.01.018 - TurkeyCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations